HowToGetRidOfAcne.com header image ≡ Menu

Steroids And Acne

Introduction And Background

Knowing about acne is as important as knowing the relations of acne. For example, if someone is severely dehydrated, we all know that deficiency of water is the cause behind it. Knowing about dehydration is not the only thing. The same way, we should know about acne and what can cause it and aggravate it. If we know this information then preventing acne and making sure it does not worsen would be quite easy, don’t you think? This article is to provide information about the relationship between steroids and acne and whether or not either affects the other in some way.

What Are Steroids?
Steroids are basically organic compounds. I know what you’re all thinking. If they are organic compounds like every other substance around then why are they not considered to be beneficial or healthy? Steroids are hormones that can alter the body in various ways and people often misuse steroids to get what they want. Sportsmen use steroids to develop body and energy which can be really harmful in the long run. Steroids, in limited amounts are actually used to treat and cure many diseases but mostly they are misused which is why there are so many concerns and a bad name has developed for these compounds.

What Is The Relation Of Steroid And Acne?
One of the major reasons of getting acne is steroid use. One can expect acne to surface when one is taking steroids. It is one of the side effects of steroidal use. This happens due to certain mechanisms and changes that the body adapts to. The sebaceous oily glands of the body suddenly start secreting more oil due to the androgens and this can easily lead to oily and dirty skin which in turn obviously leads to a case of acne. This can be prevented by taking care of the skin but the hormonal changes and the temperature changes in the body also cause acne as steroids are considered to be a ‘hot’ substance. This does not mean that they are warm but it means that they are generally hot for the body like water is cold.

Safety Concerns For Steroids
There are many! If a doctor advises to take steroids, the first thing a patient is bound to say is ‘doctor, isn’t there any alternate medication that I could take?’ Truth be told, steroids are not all that dangerous. They are actually not at all bad. It is the misuse and the side effects that have worried the people. Steroids, when used rightly, can actually cure various diseases of the body. Girls who have irregular menstruations also take steroids and this is also one of the main reasons why they develop a sudden attack of acne but it is for their own body health that they need to take the steroids. Steroids can even cause birth defects. Pregnant women often restrain from taking steroids during the course of their pregnancy. Steroid usage also has an adverse affect on the healing system of the body. You will notice (if you are on steroids) that it takes a longer time for the body to heal up after a cut or a slight bleeding. There is a delayed reaction in the clotting of the blood. There are other common symptoms of steroids which are listed below:

  • High Blood Pressure – this is one of the major symptoms and is often experienced by all who take steroids.
  • Hair loss – the scalp needs certain elements to have healthy hair growing but using steroids can affect that significantly and in a bad way.
  • Depression – hormonal differences in the body can affect the mood. Some people might find this a bit odd but steroids can cause depression. They can even make you sulky and angry. As you’ve already read above, they make you have high blood pressure. And we all know where that leads!
  • Heart Disease – There is a substance called LDL which enhances the cholesterol deposit on the artery walls. Steroids can increase the production of the LDL and this can cause many heart diseases, among them the coronary heart disease and cardiovascular diseases.
  • Retention of substances – This is why most of the people who are steroids have a certain bloated appearance. With the increased intake of steroids, there is an increased uptake of water in the body. Even the salts are retained. The body suddenly starts to look a little fat and chubby even though your diet and routine has not changed.

Conclusion
Steroids do cause acne and there are many side effects to it that one cannot overlook. Steroids are given to a patient after extensive research. You will never give a patient with a high blood pressure history a lot of steroids to take. However, bear in mind that if you take steroids your body will face changes and acne will be one of them.

0 comments… add one

Leave a Comment